Alert archive / California / High Wind Watches in 2006

High Wind Watch 7, NWS Reno, NV

December 13, 20069 counties in California; 5 counties in Nevada

NWS Reno, NV issued this high wind watch at Dec 13, 2006, 4:32 AM PST for 9 counties in California; 5 counties in Nevada. It took effect at Dec 14, 2006, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 13, 2006, 4:32 AM PST (12:32 UTC)
In effect from
Dec 14, 2006, 12:00 PM PST
Expired
Dec 14, 2006, 5:25 AM PST
In force
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 0.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 131232
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
432 AM PST WED DEC 13 2006

...A STRONG COLD FRONT TO MOVE THROUGH THURSDAY NIGHT AND FRIDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THURSDAY NIGHT...DRAGGING A STRONG COLD FRONT THROUGH NORTHEAST
CALIFORNIA AND WESTERN NEVADA THURSDAY NIGHT AND FRIDAY MORNING.
SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE REGION
THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST AHEAD OF
THE COLD FRONT. WINDS WILL DIMINISH BEHIND THE COLD FRONT ON
FRIDAY.

CAZ070>072-NVZ002-003-005-140000-
/O.NEW.KREV.HW.A.0007.061214T2000Z-061215T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
432 AM PST WED DEC 13 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH
THURSDAY AFTERNOON AND EVENING. GUSTS OVER 60 MPH ARE QUITE
POSSIBLE IN THE SIERRA FOOTHILLS AND WIND PRONE AREAS BY THURSDAY
EVENING...WITH WIDESPREAD GUSTS TO 60 MPH ALSO POSSIBLE IN VALLEY
LOCATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA. WINDS WILL
DIMINISH EARLY FRIDAY AS A COLD FRONT DRIVES THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ073-NVZ001-140000-
/O.NEW.KREV.HW.A.0007.061215T0200Z-061215T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
432 AM PST WED DEC 13 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH
THURSDAY EVENING. GUSTS OVER 60 MPH ARE QUITE POSSIBLE IN THE
SIERRA FOOTHILLS AND WIND PRONE AREAS BY LATE THURSDAY
EVENING...WITH WIDESPREAD GUSTS TO 60 MPH ALSO POSSIBLE IN VALLEY
LOCATIONS OF EASTERN CALIFORNIA AND WESTERN NEVADA. WINDS WILL
DIMINISH BY FRIDAY AFTERNOON AS A COLD FRONT DRIVES THROUGH THE
REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$


HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 
WWUS75 KREV 132324
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
324 PM PST WED DEC 13 2006

...A STRONG COLD FRONT TO MOVE THROUGH REGION THURSDAY NIGHT AND
FRIDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THURSDAY NIGHT...BRINGING A STRONG COLD FRONT THROUGH NORTHEAST
CALIFORNIA AND WESTERN NEVADA THURSDAY NIGHT AND FRIDAY MORNING.
SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE REGION
THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST AHEAD OF
THE COLD FRONT THURSDAY NIGHT. WINDS WILL DIMINISH BEHIND THE COLD
FRONT ON FRIDAY.

CAZ070>072-NVZ002-003-005-141230-
/O.CON.KREV.HW.A.0007.061214T2000Z-061215T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
EMPIRE...GERLACH
324 PM PST WED DEC 13 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH
THURSDAY AFTERNOON AND EVENING. GUSTS OVER 60 MPH ARE POSSIBLE IN
THE SIERRA FOOTHILLS AND ALSO IN VALLEY LOCATIONS OF EASTERN
CALIFORNIA AND WESTERN NEVADA. WINDS WILL DIMINISH EARLY FRIDAY AS
A COLD FRONT DROPS SOUTH THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE.

$$

CAZ073-NVZ001-141230-
/O.CON.KREV.HW.A.0007.061215T0200Z-061215T1800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
324 PM PST WED DEC 13 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

WINDS WILL INCREASE TO BETWEEN 20 AND 40 MPH WITH GUSTS TO 50 MPH
THURSDAY EVENING. GUSTS OVER 60 MPH ARE POSSIBLE IN THE SIERRA
FOOTHILLS BY LATE THURSDAY EVENING... WITH WIDESPREAD GUSTS TO 60
MPH ALSO POSSIBLE IN VALLEY LOCATIONS OF EASTERN CALIFORNIA AND
WESTERN NEVADA. WINDS WILL DIMINISH BY FRIDAY AFTERNOON AS A COLD
FRONT DROPS SOUTH THROUGH THE REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 141325
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
525 AM PST THU DEC 14 2006

...A STRONG COLD FRONT TO MOVE THROUGH REGION THURSDAY NIGHT AND
FRIDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THURSDAY NIGHT...BRINGING A STRONG COLD FRONT THROUGH NORTHEAST
CALIFORNIA AND WESTERN NEVADA LATE THURSDAY NIGHT AND FRIDAY
MORNING. SOUTH TO SOUTHWEST WINDS WILL BEGIN INCREASING OVER THE
REGION THURSDAY AFTERNOON...REACHING THEIR PEAK STRENGTH JUST
AHEAD OF THE COLD FRONT. 

CAZ070-071-NVZ005-142130-
/O.UPG.KREV.HW.A.0007.061214T2000Z-061215T1200Z/
/O.NEW.KREV.HW.W.0008.061215T0000Z-061215T1500Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
525 AM PST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
PST FRIDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE EARLY THIS
EVENING TO 20 TO 30 MPH WITH LOCAL GUSTS OF 55 TO 60 MPH.
SCATTERED GUSTS UP TO 60 MPH ARE EXPECTED AS WINDS PEAK BETWEEN
MIDNIGHT AND SUNRISE FRIDAY JUST AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL SWITCH TO THE WEST AND DECREASE FRIDAY MORNING
BEHIND THE COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ072-NVZ002-003-142130-
/O.UPG.KREV.HW.A.0007.061214T2000Z-061215T1200Z/
/O.NEW.KREV.HW.W.0008.061215T0600Z-061215T1800Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
525 AM PST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST FRIDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH
WITH LOCAL GUSTS TO 60 MPH...ESPECIALLY IN WIND PRONE AREAS AND IN
THE FOOTHILLS. SCATTERED WIND GUSTS UP TO 60 MPH...WITH LOCAL
GUSTS TO 70 MPH...ARE EXPECTED AS WINDS PEAK BETWEEN MIDNIGHT AND
SUNRISE FRIDAY JUST AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL
DECREASE FRIDAY MORNING BEHIND THE COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ073-142130-
/O.UPG.KREV.HW.A.0007.061215T0200Z-061215T1800Z/
/O.NEW.KREV.HW.W.0008.061215T1200Z-061216T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
525 AM PST THU DEC 14 2006

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE EARLY FRIDAY MORNING TO 15
TO 30 MPH WITH LOCAL GUSTS TO 60 MPH...ESPECIALLY IN WIND PRONE
AREAS ALONG HIGHWAY 395. SCATTERED GUSTS UP TO 60 MPH ARE EXPECTED
AS WINDS PEAK BETWEEN SUNRISE AND EARLY AFTERNOON FRIDAY JUST
AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DECREASE FRIDAY
EVENING BEHIND THE COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT DRIVING
CONDITIONS FOR HIGH PROFILE VEHICLES. 

$$

NVZ001-142130-
/O.UPG.KREV.HW.A.0007.061215T0200Z-061215T1800Z/
/O.NEW.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
525 AM PST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL
GUSTS TO 50 MPH EARLY FRIDAY MORNING AHEAD OF A STRONG COLD FRONT.
WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY
AFTERNOON AND EVENING BEHIND THE COLD FRONT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF
DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE
EXTRA CAUTION.

$$

NVZ004-142130-
/O.NEW.KREV.WI.Y.0032.061215T1200Z-061216T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
525 AM PST THU DEC 14 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH LOCAL
GUSTS OF 45 TO 50 MPH EARLY FRIDAY MORNING AHEAD OF A STRONG COLD
FRONT. WINDS WILL SWITCH TO WEST TO NORTHWEST AND DECREASE FRIDAY
AFTERNOON BEHIND THE COLD FRONT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. ALSO...GUSTY WINDS CAN KICK UP AREAS OF
DUST AND REDUCE VISIBILITIES RAPIDLY OVER SHORT DISTANCES. USE
EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 13, 4:00 AM PST, 32 minutes earlier.

Area forecast discussion, Dec 13, 4:00 AM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PST WED DEC 13 2006

.SHORT TERM...
ONE BAND OF WARM ADVECTION IS MOVING OFF TO THE SOUTH AND EAST AND
FALLING APART...WITH A QUICK HIT OF LIGHT TO MODERATE RAIN AND HIGH
ELEVATION SNOW IN THE SIERRA AND A FEW SHOWERS IN THE GREAT BASIN
EARLIER THIS MORNING. MODELS...CURRENTLY BACKED UP BY THE LATEST
SATELLITE AND RADAR TRENDS...INDICATE THAT THE MOISTURE/WARM
ADVECTION HOSE IS MOVING FURTHER NORTH AS I WRITE. THIS WILL PUSH
MOST SHOWER ACTIVITY WELL NORTH OF SUSANVILLE AND GERLACH...ALTHOUGH
WITH MOIST FLOW UP THE SIERRA...AN ISOLATED LIGHT SHOWER CANNOT BE
RULED OUT IN THE LAKE TAHOE AREA.

BRIEF RIDGING WILL SLIDE THROUGH THE REGION TONIGHT AND THURSDAY
AHEAD OF A STRONG COLD FRONT THURSDAY NIGHT AND FRIDAY MORNING. WIND
PROFILES ALOFT INCREASE DRAMATICALLY AHEAD OF THE COLD FRONT BY
THURSDAY EVENING...WITH 700 MB WINDS IN THE GFS OF 65-70 KTS
THURSDAY AFTERNOON AND THURSDAY NIGHT NEAR RENO. WITH WELL MIXED
CONDITIONS BELOW MOUNTAIN TOPS THURSDAY AFTERNOON AND EVENING...
STRONG WINDS IN THE LEE FOOTHILLS OF THE SIERRA ARE QUITE LIKELY
STARTING LATE THURSDAY AFTERNOON. DEPENDING ON THE INVERSION
LEVEL...STRONG MOUNTAIN WAVES MAY MIX DOWN TO THE VALLEYS IN THE LEE
OF THE SIERRA...ESPECIALLY AS PRECIPITATION APPROACHES THE SIERRA
LATE THURSDAY EVENING. THEREFORE...WE HAVE ISSUED A HIGH WIND WATCH
FOR MUCH OF THE CWFA THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

THE COLD FRONT DRIVES THROUGH THE REGION FRIDAY MORNING...ENDING THE
HIGH WIND THREAT BUT USHERING IN MUCH COLDER AIR. THE FRONT IS
MOVING SO FAST THAT THERE DOESNT APPEAR TO BE MUCH TIME TO DUMP
SNOW IN THE SIERRA OR IN THE VALLEYS OF THE WESTERN GREAT BASIN
ON FRIDAY MORNING. HOWEVER...THERE MAY BE A QUICK 3-6 INCHES IN
THE SIERRA LATE THURSDAY NIGHT AS THE FRONT MOVES THROUGH...POSSIBLY
AFFECTING TRAVEL OVER THE PASSES FRIDAY MORNING. FRIDAY NIGHT...THE
COLD FRONT MOVES INTO SOUTHERN NEVADA...WITH A MUCH COLDER NIGHT ON
TAP FOR THE REGION AS HIGH PRESSURE MOVES IN FROM THE NORTH.
SNYDER

.LONG TERM...SATURDAY THROUGH TUESDAY...
THE MEDIUM RANGE IS CLOSING IN ON A SOUTHERN TRACK WITH SOUTHERN
EXTENSION OF WESTERN NORTH AMERICAN TROUGH. THIS WOULD TAKE MUCH OF
THE ENERGY INTO THE SOUTHWEST U.S. WITH THE BEST CHANCES FOR
PRECIPITATION ACROSS THE SOUTHERN ZONES IN DEFORMATION ZONE AS
TROUGH BEGINS TO EJECT. WHETHER THIS ZONE WILL BE IN SOUTHERN MONO
COUNTY OR FURTHER SOUTH IS STILL UNCERTAIN AT THIS TIME. KEPT CHANCE
POPS IN MOST AREAS EXCEPT SHOWED A DECREASE IN POPS NORTHERN ZONES
AS SURFACE HIGH AND NORTHERLY FLOW ALOFT WILL LIKELY DRY THOSE AREAS
BY SUNDAY. AS MORE CERTAINTY ARISES TO EXACT TRACK OF UPPER
LOW...THE SHARP DEMARCATION BETWEEN PRECIPITATION AND DRIER AIRMASS
CAN BE FURTHER DEFINED. AREAS NORTH OF HIGHWAY 50 MAY SEE LITTLE IF
ANY PRECIPITATION THIS WEEKEND IF THE SOUTHWARD TRACK MATERIALIZES.
TEMPERATURES ARE STILL EXPECTED TO BE BELOW NORMAL WITH 30S MOST
AREAS OVER THE WEEKEND AND EARLY NEXT WEEK. AS TROUGH MOVES EAST AND
RIDGE BUILDS INTO NORTHERN AREAS...A GRADUAL WARMING WILL TAKE PLACE
TOWARD THE END OF THE PERIOD AND JUST BEYOND. HOHMANN
&&

AVIATION...
SCATTERED SHOWERS WILL RESULT IN LOCAL/MARGINAL MVFR KTRK/KTVL EARLY
MORNING. SHOWERS WILL DIMINISH DURING THE MORNING. OTHERWISE VFR.
HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE
     THURSDAY NIGHT FOR NVZ002-003-005.

     HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR NVZ001.
CA...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR CAZ070>072.

     HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR CAZ073.
&&

HTTP://WEATHER.GOV/RENO

Nearby

High Wind Watches in California, 2006High Wind Watches in Nevada, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.